MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I13-40
Medical Device Problem Codes Partial Blockage (1065); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Death (1802); Occlusion (1984); Thrombosis (2100)
Date of Event 02/29/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft to treat an occlusive disease in the distal aorta and thrombus lining the aorta from the bifurcation to the mid aorta.This case is outside the indications of use (off -label) due the device being used to treatment not approved per the ifu.It was also reported that physician had to perform a cut down during the initial procedure due to embolization.Approximately 16 days post initial procedure, the patient was present in the emergency room (er) due to an occluded aorta.It was reported that the patient was not taking the antiplatelet therapy and thrombosed the graft.The physician elected to treat the patient with a manual thrombectomy and implant two (2) non- endologix (gore) limb extensions to re-line the aorta.The re-intervention was successful however the patient was still in poor health.The patient expired on the following day.
 
Additional Manufacturer Narrative
An evaluation of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.Several attempts were made to obtain medical records and images but the request for medical records was denied and no response was received for the request of medical images.As such, event determination, off label conditions, related patient harms and patient disposition could not be assessed.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.Corrections: result code ¿ remove 3233.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9914406
Report Number2031527-2020-00123
Device Sequence Number2764220
Product Code MIH
UDI-Device Identifier00818009015068
UDI-Public(01)00818009015068(17)180721
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2020
Device Model NumberBEA22-60/I13-40
Device Lot Number1723092-006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age62 YR